Illinois, 2026

Tornadoes and Flash Flooding in Illinois, March 10 to 11, 2026

March 10 to 11, 2026 · NWS ILX · 34 events in 15 counties and zones

A warm front lifted northward through central Illinois on March 10th, allowing temperatures to soar into the upper 70s and lower 80s. all topping their previous highs set back in 1955.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A warm front lifted northward through central Illinois on March 10th, allowing temperatures to soar into the upper 70s and lower 80s. Record highs were established at Springfield (84 degrees), Peoria (83 degrees), and Lincoln (82 degrees)...all topping their previous highs set back in 1955. As an upper-level disturbance tracked eastward out of the Plains and interacted with the departing front, scattered supercell thunderstorms developed along and north of a Macomb to Pontiac line during the late afternoon. Some of these cells dropped giant hail (over 4 inches in diameter) across the southern part of the NWS Chicago County Warning Area (CWA). Further south in the NWS Lincoln coverage zone, the storms spawned 3 tornadoes across parts of Knox, Stark, and Marshall counties. After these initial cells tracked further northeast out of the area, a line of thunderstorms formed along an advancing cold front across the Illinois River Valley by late evening...with the storms eventually dropping south of the I-70 corridor toward daybreak on March 11th. The line initially produced a downburst with 80-90mph winds in Havana in Mason County, as well as 2 tornadoes further east in rural Mason County. Closer to sunrise, an additional tornado touched down near Yale in Jasper County before the storms exited into Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 10, 12:55 PM CST, 2 hours 17 minutes earlier. Its key messages:

  • Severe thunderstorms are forecast late this afternoon into tonight, with the potential for strong tornadoes, large hail over 2 inches, and wind gusts over 70 mph.
  • Heavy rainfall tonight brings a risk of localized flash flooding, particularly for urban and low-lying areas.
  • A powerful cold front arrives Sunday, shifting temperatures sharply below normal for early next week.
Area forecast discussion, Mar 10, 12:55 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
155 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe thunderstorms are forecast late this afternoon into
  tonight, with the potential for strong tornadoes, large hail
  over 2 inches, and wind gusts over 70 mph.

- Heavy rainfall tonight brings a risk of localized flash
  flooding, particularly for urban and low-lying areas.

- A powerful cold front arrives Sunday, shifting temperatures
  sharply below normal for early next week.

&&

.DISCUSSION...
Issued at 155 PM CDT Tue Mar 10 2026

A volatile environment is developing across central Illinois this
afternoon. Surface analysis at 1 pm showed a warm/stationary
front extending from 1003 mb low pressure over northeast KS,
across far southeast IA, and into northern IL just south of the
I-80 corridor. South of this boundary MLCAPEs have risen to 2000+
J/kg over west central IL, and these are forecast to increase to
near 3k J/kg by early evening as moisture pools on strong
southwest low level flow. Deep layer shear at 45-55 kt is
sufficient for sustained/organized updrafts and supercells given
the background environment. Low level helicity is currently
lacking south of the front, but this is forecast to increase late
afternoon/evening as low pressure approaches and a 40-50 kt 925 mb
jet develops. Before that jet develops, forcing for convective
development this afternoon is nebulous, and may be tied to DPVA
and convergence provided by a southwest moving lake front. 18z
ILX sounding showed a cap near 850 mb, and this may be difficult
to overcome this afternoon with such weak forcing, especially away
from the front. CAMs have shown varying solutions from nothing to
scattered cells over our far northern counties mid to late
afternoon. For now confidence is low that we'll see much prior to
6 pm, but if development does occur, very large hail and damaging
winds would be the most likely initial impacts given the very
steep mid level laps rates and lack of low level helicity.

Higher confidence that convective development will occur near to
shortly after 6 pm as the low level jet rapidly increases. CAMs
have shown better agreement both run to run and model to model
that storm coverage and intensity will escalate near and
northwest of the IL River Valley, with individual cells tracking
northeast. 0-3 km shear vectors suggest that the supercell phase
may be short-lived, before upscale growth into linear mode occurs.
Nevertheless, a concerning environment for strong, long-track
tornadoes exists for a few hours this evening given the
instability and strong low level shear. For this reason, SPC has
upgraded areas north of a Havana to Bloomington line to a Moderate
Risk of severe storms (level 4 of 5). In this area, tornado
probabilities are 15-30% within 25 miles of a point. Intensity
estimates from SPC show EF3, or strong tornadoes, are expected
within this region. Very large hail in excess of 2" is also a high
concern resulting from very steep lapse rates and a favorable
CAPE profile. As the storms grow into a linear complex overnight,
we'll likely shift toward a damaging wind and heavy rain threat.
HREF PMM shows some streaks of 2-3" where training occurs, which
is reasonable given high PWATs. Thus localized flash flooding will
become a concern, particularly in urban and low lying areas.

Rain lingers into Wed morning, especially east of I-55 as the
front slowly sags south. Much cooler air arrives behind the front,
with NBM- guided lows in the upper 20s Wed night.

Quiet weather is forecast for Friday and Saturday as high pressure
moves  across the Midwest. Temperatures trend warmer on Saturday
ahead of the next major system.

By Sunday, a strong low-pressure system tracks through the Great Lakes,
pulling a sharp cold front through central Illinois. While some
timing uncertainty exists, rain is forecast to transition to a
brief period of snow or rain snow/mix Sunday night as
temperatures plummet. High Confidence exists in a significant
cool-down for early next week. The ECMWF EFI shows values below
 -0.8 for 2m temperatures, indicating a very unusual cold event
for mid- March. CPC’s 6-10 day outlook reinforces this trend,
favoringwell-below-normal temperatures.

25

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1246 PM CDT Tue Mar 10 2026

Areas of MVFR ceilings early this afternoon should rise to VFR
levels over the next few hours. South-southwest gradient winds
will continue to be gusty through this evening, near 25 kt at
times. The best coverage of TSRA is expected to develop early this
evening near KPIA, then gradually shift southeast through the
overnight. This will produce a long stretch of 6-10 hours where
TSRA will be occurring at or near the central IL terminals. TSRA
will diminish later tonight, then low clouds and scattered -SHRA
will be common through Wed morning. Guidance has higher
probabilities of IFR ceilings near the I-74 corridor Wed morning.
Winds will veer west late tonight, and northwest Wed morning as a
cold front pushes through. A lull in gusts is shown by some
guidance early morning, then increasing gusts after 14-16z.

25

&&

.CLIMATE...
Issued at 1249 PM CDT Sun Mar 8 2026

Record high temperatures for Tuesday:

Location            Tuesday
========           =========
Bloomington        78 (1893)
Champaign          73 (1990)
Charleston         79 (1990)
Decatur            79 (1990)
Lincoln            78 (1955)
Olney              80 (1990)
Peoria             77 (1955)
Springfield        80 (1955)

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 10, 1:13 PM CST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
213 PM CDT Tue Mar 10 2026

ILZ027>031-036>038-041-111915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

There is an Moderate risk (level 4 of 5) for severe weather along
and north of a Havana to Paxton line this afternoon through tonight.
Two rounds of severe thunderstorms are possible.

Round one will develop along and north of a warm front between 3pm
and 7pm. Any cells that form at this time will rapidly become
severe...resulting in a risk for strong tornadoes, very large hail,
and damaging wind gusts.

Round two will materialize from late evening into the overnight
hours. Storms that form later in the event will mainly pose a risk
for damaging wind gusts: however, a tornado cannot be ruled out. In
addition, pockets of flash flooding will be possible where excessive
rainfall rates overwhelm urban draining systems.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed 5pm to Midnight.

Expected storm motion is toward the the northeast around 30-40 mph.

ILZ040-042>053-111915-
Schuyler-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

There is an enhanced risk (level 3 of 5) for severe weather along
and north of the I-72 corridor this afternoon through tonight. Two
rounds of potentially severe thunderstorms are possible.

Round one will develop along and north of a warm front between 3pm
and 7pm. Any cells that form at this time will rapidly become
severe...resulting in a risk for strong tornadoes, very large hail,
and damaging wind gusts.

Round two will materialize from late evening into the overnight
hours. Storms that form later in the event will mainly pose a risk
for damaging wind gusts: however, an isolated tornado cannot be
ruled out. In addition, pockets of flash flooding will be possible
where excessive rainfall rates overwhelm urban draining systems.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed 5pm to Midnight.

Expected storm motion is toward the northeast around 30-40 mph.

ILZ054>057-061>063-066>068-071>073-111915-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

There is a slight risk (level 2 of 5) for severe weather south of
the I-72 corridor late this evening and overnight. One or more lines
of thunderstorms will move across the area...with the primary risks
being damaging wind gusts and isolated tornadoes. In addition,
pockets of flash flooding will be possible where excessive rainfall
rates overwhelm urban drainage systems.

Minor flooding in ongoing on the Little Wabash River near Clay City
and the Embarras River near Lawrenceville.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor flooding will continue on the Little Wabash River near Clay
City and the Embarras River near Lawrenceville through the remainder
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Expected storm motion is toward the northeast around 30-40 mph.

Copple

The radar

The Lincoln radar (KILX), 85 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 8 tornado, 5 hail, 2 flash flood. Local standard time, as filed.

Hail, Woodford

When
March 10, 3:12 PM CST to 3:17 PM CST
Where
Woodford County, 1.25 mi ESE of Spires
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.860, -88.950

Thunderstorm Wind, Knox

When
March 10, 6:18 PM CST to 6:23 PM CST
Where
Knox County, 2.38 mi S of Centerville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.036, -90.043

Multiple power lines were blown down, a carport was snapped, and a large shipping container was flipped against a house north of the IL-180 and IL-167 intersection.

Tornado, Knox

When
March 10, 6:22 PM CST to 6:23 PM CST
Where
Knox County, 3.45 mi SE of Centerville to 4.06 mi SE of Centerville
Rating
EF1
Path length
0.95 mi
Path width
100 yd
Continued into
Stark, Il (ILX)
Reported by
NWS Storm Survey
Coordinates
41.035, -90.003

A tornado touched down about 4 miles west of West Jersey southwest of the intersection of Knox Road 2250 North and Knox Road 2350 East in far northeastern Knox County at 7:22 PM CDT. The tornado initially toppled a large shipping container and caused tree damage before crossing into western Stark County southwest of Walnut Creek at 7:23 PM CDT.

Thunderstorm Wind, Knox

When
March 10, 6:22 PM CST to 6:27 PM CST
Where
Knox County, 2.94 mi SE of Centerville
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.040, -90.010

A steel post in a concrete setting was ripped out of the ground.

Thunderstorm Wind, Knox

When
March 10, 6:22 PM CST to 6:27 PM CST
Where
Knox County, 3.38 mi SE of Centerville
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.031, -90.011

A grain silo was damaged.

Tornado, Stark

When
March 10, 6:23 PM CST to 6:29 PM CST
Where
Stark County, 3.12 mi WNW of West Jersey to 1.59 mi NE of West Jersey
Rating
EF1
Path length
4.01 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
41.037, -89.985

This tornado crossed from far northeastern Knox County into Stark County southwest of Walnut Creek at 7:23 PM CDT. The tornado tracked eastward, damaging a few homes and outbuildings and snapping trees near the intersection of 100 East Road and 450 North Road. It then crossed IL-78 where it caused extensive siding damage, broke windows, and damaged the roof of a home before dissipating north of the intersection of 400 East Road and 400 North Road at 7:29 PM CDT.

Tornado, Stark

When
March 10, 6:30 PM CST to 6:37 PM CST
Where
Stark County, 0.52 mi W of Toulon to 1.76 mi SSE of Modena
Rating
EF0
Path length
6.09 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
41.100, -89.880

A tornado touched down just northwest of Toulon at 7:30 PM CDT. The tornado tracked eastward, causing occasional minor tree damage before dissipating east of North Wyoming Road and south of 950 North Road at 7:37 PM CDT.

Tornado, Marshall

When
March 10, 7:01 PM CST to 7:18 PM CST
Where
Marshall County, 3.27 mi NNE of Sparland to 4.41 mi NNE of Varna
Rating
EF0
Path length
12.57 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
41.074, -89.428

Video evidence from an Illinois River barge operator showed a tornado touched down west of the Illinois River about 3 miles north of Sparland at 8:01 PM CDT. The tornado crossed the Illinois River and tracked eastward, damaging numerous trees north of Lake Wildwood before dissipating just east of IL-89 and south of Sandy Creek at 8:18 PM CDT.

Hail, Marshall

When
March 10, 7:11 PM CST to 7:16 PM CST
Where
Marshall County, Henry
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.120, -89.370

Thunderstorm Wind, Mason

When
March 10, 10:47 PM CST to 10:52 PM CST
Where
Mason County, Havana
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.300, -90.070

Several trees, power lines, and traffic lights were blown down across Havana as a result of a downburst.

Tornado, Mason

When
March 10, 10:52 PM CST to 10:58 PM CST
Where
Mason County, 1.96 mi SE of Chautauqua Park to 0.59 mi NW of Topeka
Rating
EF1
Path length
5.57 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
40.297, -90.029

A tornado touched down on the far east side of Havana near the Laurel Hill Cemetery at 11:52 PM CDT. The tornado tracked northeastward, snapping trees and downing numerous power poles along County Road 2130. A horse barn was partially destroyed and a horse was killed near the intersection of County Road 2200 and County Road 1900 about 1 mile west-northwest of Topeka before the tornado dissipated at 11:58 PM CDT.

Tornado, Mason

When
March 10, 11:06 PM CST to 11:11 PM CST
Where
Mason County, 1.28 mi SSW of Forest City to 4.41 mi SE of Manito
Rating
EF1
Path length
5.94 mi
Path width
50 yd
Continued into
Tazewell, Il (ILX)
Reported by
NWS Storm Survey
Coordinates
40.352, -89.826

A tornado touched down northeast of the intersection of County Road 2800 East and County Road 2000 North about 1 mile south-southeast of Forest City at 12:06 AM CDT March 11th. The tornado tracked northeastward, overturning several irrigation pivots and snapping trees along its path before crossing into southwestern Tazewell County south of the intersection of Jacobs Road and Nichols Road at 12:11 AM CDT.

Tornado, Tazewell

When
March 10, 11:11 PM CST to 11:15 PM CST
Where
Tazewell County, 4.76 mi WNW of Winkel to 1.47 mi WNW of Green Vly
Rating
EF1
Path length
4.12 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
40.371, -89.716

This tornado crossed from Mason County into southwestern Tazewell County south of the intersection of Jacobs Road and Nichols Road at 12:11 AM CDT March 11th. The tornado continued northeastward to about 1 mile west of Green Valley where it snapped 8 power poles before dissipating at 12:15 AM CDT.

Thunderstorm Wind, Tazewell

When
March 10, 11:20 PM CST to 11:25 PM CST
Where
Tazewell County, South Pekin
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.500, -89.650

A street light pole was blown down.

Thunderstorm Wind, Tazewell

When
March 10, 11:22 PM CST to 11:27 PM CST
Where
Tazewell County, Pekin
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.570, -89.630

Part of a large tree was blown onto a garage.

Hail, Tazewell

When
March 10, 11:28 PM CST to 11:33 PM CST
Where
Tazewell County, Tremont
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
40.520, -89.480

Hail, Tazewell

When
March 10, 11:30 PM CST to 11:35 PM CST
Where
Tazewell County, 1 mi ENE of Tremont
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.526, -89.462

Thunderstorm Wind, Macon

When
March 11, 12:47 AM CST to 12:52 AM CST
Where
Macon County, 1.81 mi SE of Decatur
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.829, -88.930

Power lines were blown down on Florida Court.

Hail, Macon

When
March 11, 12:55 AM CST to 1:00 AM CST
Where
Macon County, 2 mi S of Forsyth
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
39.901, -88.950

Thunderstorm Wind, Christian

When
March 11, 3:44 AM CST to 3:49 AM CST
Where
Christian County, 1 mi NE of Pana
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.390, -89.067

A large tree was blown onto a garage.

Thunderstorm Wind, Christian

When
March 11, 3:44 AM CST to 3:49 AM CST
Where
Christian County, 1 mi NE of Pana
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.390, -89.067

A fence was destroyed.

Thunderstorm Wind, Coles

When
March 11, 4:24 AM CST to 4:29 AM CST
Where
Coles County, 1 mi SSE of Mattoon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.467, -88.363

Multiple small trees were snapped, a pine tree was blown over, and a fence was damaged.

Thunderstorm Wind, Coles

When
March 11, 4:24 AM CST to 4:29 AM CST
Where
Coles County, 0.84 mi SSW of Mattoon
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
39.469, -88.377

A shed was flipped upside down in the middle of the road near the intersection of 18th Street and Olive Avenue.

Thunderstorm Wind, Coles

When
March 11, 4:24 AM CST to 4:29 AM CST
Where
Coles County, Mattoon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.480, -88.370

Air conditioner units were ripped off a building.

Thunderstorm Wind, Effingham

When
March 11, 4:24 AM CST to 4:29 AM CST
Where
Effingham County, Altamont
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.070, -88.750

Power lines were blown down.

Thunderstorm Wind, Coles

When
March 11, 4:24 AM CST to 4:29 AM CST
Where
Coles County, 0.89 mi SSW of Mattoon
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
39.468, -88.376

The sign and roof of a shopping center were damaged and traffic lights were snapped at 18th Street and Rudy Avenue.

Thunderstorm Wind, Clay

When
March 11, 5:00 AM CST to 5:05 AM CST
Where
Clay County, Xenia
Measured
52 kt (60 mph) measured gust
Reported by
Law Enforcement
Coordinates
38.630, -88.630

Thunderstorm Wind, Clay

When
March 11, 5:00 AM CST to 5:05 AM CST
Where
Clay County, 2.27 mi WNW of Xenia
Measured
58 kt (67 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
38.640, -88.670

Thunderstorm Wind, Clay

When
March 11, 5:05 AM CST to 5:10 AM CST
Where
Clay County, 1.03 mi SW of Mc Cabe
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.660, -88.535

A tree was blown across the road at Old US Highway 50 and Fox Creek Road.

Tornado, Jasper

When
March 11, 5:10 AM CST to 5:12 AM CST
Where
Jasper County, 0.49 mi SSW of Advance to 1.33 mi ENE of Advance
Rating
EF0
Path length
1.7 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
39.144, -88.034

A tornado touched down northeast of the intersection of North 1800th Street and East 2000th Avenue about 2 miles north-northwest of Yale at 6:10 AM CDT. The tornado tracked northeastward, damaging trees and destroying a barn south of the intersection of North 2000th Street and East 2100th Avenue before dissipating at 6:12 AM CDT.

Flash Flood, Macon

When
March 11, 5:15 AM CST to 8:15 AM CST
Where
Macon County, 1.19 mi E of Bearsdale to 1.87 mi NW of Knights
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.879, -88.998

A couple viaducts flooded in Decatur...with at least 5 vehicles stalling in the high water.

Thunderstorm Wind, Crawford

When
March 11, 5:21 AM CST to 5:26 AM CST
Where
Crawford County, 2 mi N of Annapolis
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.179, -87.820

Two outbuildings sustained roof damage, trees were snapped, power lines were blown down, and a grain bin was knocked over.

Thunderstorm Wind, Richland

When
March 11, 5:24 AM CST to 5:29 AM CST
Where
Richland County, Dundas
Measured
61 kt (70 mph) measured gust
Reported by
Public
Coordinates
38.830, -88.080

Measured by a personal weather station.

Flash Flood, Champaign

When
March 11, 5:45 AM CST to 8:45 AM CST
Where
Champaign County, 27.83 mi E of Newburg to 27.84 mi E of Newburg
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.004, -88.275

A viaduct was flooded in Tolono, resulting in a road closure.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2026Every state in 2026This day in weather historyThe tornado archive for Illinois, 2026Warnings in Illinois, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319528, 1319535, 1319476, 1319537, 1319563, 1319487, 1319522, 1319505, 1319529, 1319538, 1319510, 1319517, 1319519, 1319540, 1319541, 1319530, 1319532, 1319542, 1319533, 1319543, 1319567, 1319544, 1319546, 1319547, 1319548, 1319564, 1319558, 1319560, 1319551, 1319490, 1319568, 1319555, 1319562, 1319571.